Wildfire, Newton
- When
- April 21, 9:00 AM CST
- Where
- Newton forecast zone
- Crop damage
- $15,000
- Reported by
- Park/Forest Service
The Toledo Bend Wildfire burned 130 acres about 2 miles south-southeast of Toledo Bend Dam.
Ongoing extreme to exceptional drought conditions across southeast Texas contributed to several large wildfires.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Ongoing extreme to exceptional drought conditions across southeast Texas contributed to several large wildfires.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 21, 5:54 AM CST, 3 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 654 AM CDT THU APR 21 2011 .DISCUSSION... FOR 12Z TAF ISSUANCE. && .AVIATION... SFC OBSERVATIONS AND SATELLITE IMAGERY INDICATE THAT LOW CLOUD DEVELOPMENT HAS BEEN A LITTLE MORE RAGGED THAN PREVIOUSLY EXPECTED SO FAR TONIGHT WITH CEILINGS GENERALLY ALL OVER THE PLACE UP UNTIL THE PAST HOUR OR SO WHEN MOST LOCATIONS HAVE FINALLY SETTLED INTO THE MVFR RANGE. LIKE PAST DAYS EXPECTING CEILINGS TO LIFT TO VFR OVER THE NEXT FEW HOURS WHILE SRLY WINDS ALSO INCREASE TO 12-15 KNOTS WITH HIGHER GUSTS. GOOD CAPPING INVERSION SEEN IN FORECAST SOUNDINGS SHOULD LIMIT CONVECTION TO JUST A VERY SLIM CHANCE AT BEST SO NO POPS HAVE BEEN INCLUDED IN THE TAFS ATTM. FORECAST SOUNDINGS/TIME-HEIGHT SECTIONS INDICATE ANOTHER ROUND OF MVFR CEILINGS SHOULD DEVELOP AGAIN AFTER SUNSET. 25 && .PREV DISCUSSION... /ISSUED 424 AM CDT THU APR 21 2011/ DISCUSSION... WEAK COLD FRONT HAS SAGGED SOUTHWARD AND STALLED THIS MORNING AS NOTED BY SURFACE OBS AND KPOE BASE VELOCITY DATA...AND CURRENTLY STRETCHES FROM NEAR NACOGDOCHES TO NATCHITOCHES TO NATCHEZ...JUST NORTH OF THE CWA BORDER. OCCASIONAL SHOWERS HAVE BEEN DEVELOPING ALONG AND NORTH OF THE BOUNDARY THROUGHOUT THE NIGHT...AND RECENTLY SOME ISOLATED SHOWERS HAVE ALSO FORMED WELL TO THE SOUTH ACROSS SOUTHERN LOUISIANA. 00Z KLCH SOUNDING SHOWS CAPPING INVERSION IS MUCH STRONGER THAN MODEL FORECAST SOUNDINGS HAVE RECENTLY INDICATED WITH 14C AT 750 MB. THIS APPEARS TO BE WHAT LED TO SUCH POOR MODEL PERFORMANCE YESTERDAY NOT ONLY IN OUR OWN CWA BUT THE ENTIRE REGION...WITH PARCELS UNABLE TO BREAK THROUGH THE CAP EVEN ALONG THE FRONTAL BOUNDARY TO OUR NORTH. ALL RECENT MODEL GUIDANCE INDICATES COLD FRONT WILL SLOWLY RETREAT NORTHWARD TODAY AS LOW PRESSURE STRENGTHENS IN THE PLAINS STATES...KEEPING ANY PRECIP CHANCES NORTH OF THE FORECAST AREA. THIS SEEMS REASONABLE DUE TO THE STRENGTH OF CAPPING INVERSION DESPITE THE PROXIMITY OF FRONTAL BOUNDARY TO OUR CWA BORDER. CURRENT ISOLATED SHOWER ACTIVITY DOES NOT WARRANT A 20 POP...BUT WILL KEEP A CLOSE EYE ON RADAR TRENDS WHILE MAINTAINING SILENT 10/14 POPS FOR TODAY. DRY FORECAST WILL BE MAINTAINED THROUGH THE WEEKEND WITH ZONAL FLOW ALOFT AND MAIN STORM TRACK WELL TO THE NORTH OF THE CWA. TEMPERATURE FORECAST REMAINS ESSENTIALLY UNCHANGED...KEEPING BASICALLY A PERSISTENCE FORECAST WITH BOTH HIGHS AND LOWS ABOVE MOS GUIDANCE AND CONSIDERABLY ABOVE NORMAL FOR THIS TIME OF YEAR. GFS HAS BEGUN TRENDING TOWARDS THE ECMWF FOR NEXT WEEK WHICH GIVES HOPE FOR SOME RAINFALL...WITH A POWERFUL TROUGH SWINGING INTO THE PLAINS STATES ON MONDAY AND A STRONG FROPA POSSIBLE BY MIDWEEK. WOULD LIKE TO SEE MORE CONSISTENCY FROM BOTH MODELS BEFORE RAISING POPS ANY FURTHER...AND WILL JUST SHOW SLIGHT CHANCE POPS BEGINNING MONDAY THROUGH THE END OF THE FORECAST PERIOD FOR NOW. MARINE... MODERATE ONSHORE WINDS AND SEAS WILL CONTINUE THROUGH THE MIDDLE OF NEXT WEEK AS HIGH PRESSURE REMAINS SITUATED OVER THE SOUTHEAST CONUS. INCREASE IN WINDS MAY WARRANT SCEC FLAGS BEGINNING TONIGHT AND CONTINUING AT TIMES THROUGH NEXT WEEK...AND SCA CRITERIA MAY BE REACHED ESPECIALLY EARLY NEXT WEEK. FIRE WEATHER... EXTREMELY DRY MONTH OF APRIL CONTINUES WITH ALL AREAS SEEING LESS THAN AN INCH OF RAINFALL...AND MOST LOCATIONS SEEING LESS THAN A TENTH OF AN INCH. WITH DROUGHT CONDITIONS PERSISTING SOIL MOISTURE CONTINUES TO DECREASE WITH KEETCH BYRAM INDEX VALUES NOW RISING ABOVE 600 IN SOME PARTS OF SOUTHEAST TEXAS. HOWEVER...RH VALUES ARE EXPECTED TO REMAIN RELATIVELY HIGH THROUGHOUT THE FORECAST PERIOD AS GULF MOISTURE CHARACTERIZED BY DEWPOINTS IN THE MID 60S TO LOW 70S REMAINS IN PLACE. SOUTHERLY WINDS WILL BE RATHER GUSTY DURING THE LATE MORNINGS AND AFTERNOONS FOR MUCH OF THE NEXT WEEK...WHICH WILL AGGRAVATE THE ELEVATED FIRE DANGER CONDITIONS BOTH DAYS. ALTHOUGH NO CRITICAL FIRE WEATHER DAYS ARE CURRENTLY ANTICIPATED THIS FORECAST PERIOD...ELEVATED FIRE DANGER CONDITIONS WILL CONTINUE ESPECIALLY ACROSS INTERIOR SOUTHEAST TEXAS AND WEST CENTRAL LOUISIANA IN THE D4 DROUGHT ZONE. && .PRELIMINARY POINT TEMPS/POPS... KLCH 87 73 87 71 86 / 10 0 0 0 0 KBPT 87 73 87 72 87 / 10 0 0 0 0 KAEX 90 70 90 69 89 / 10 0 0 0 0 KLFT 88 74 88 72 87 / 10 0 0 0 0 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 447 AM CDT THU APR 21 2011 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-221000- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 447 AM CDT THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A POWERFUL UPPER LEVEL TROUGH WILL MOVE INTO THE PLAINS STATES EARLY NEXT WEEK...BRINGING A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS FROM MONDAY THROUGH WEDNESDAY. SOME STORMS COULD BE STRONG EACH OF THESE DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-221000- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 447 AM CDT THU APR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 05
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
847 AM CDT THU APR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM WILDFIRE 9 N PITKIN 31.07N 92.92W
04/16/2011 VERNON LA PARK/FOREST SRVC
THE WACO WILDFIRE BURNED 130 ACRES
&&
BRAZZELL2 wildfire. Local standard time, as filed.
The Toledo Bend Wildfire burned 130 acres about 2 miles south-southeast of Toledo Bend Dam.
The Bad Gate Wildfire burned 400 acres about 5 miles west of Gist.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, April 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 296321, 296322.